×

zbMATH — the first resource for mathematics

Association and random measures. (English) Zbl 0681.60045
Our point of departure is the result, due to R. M. Burton and E. Waymire [Dependence in Probability and Statistics, Conf. Oberwolfach 1985, Prog. Probab. Stat. 11, 383-395 (1986; Zbl 0603.60041)] that every infinitely divisible random measure has the property variously known as association, positive correlations, or the FKG property. This leads to a study of stationary, associated random measures on \({\mathbb{R}}^ d\). We establish simple necessary and sufficient conditions for ergodicity and mixing when second moments are present. We also study the second moment condition that is usually referred to as finite susceptibility.
As one consequence of these results, we can easily rederive some central limit theorems of Burton and Waymire. Using association techniques, we obtain a law of the iterated logarithm for infinitely divisible random measures under simple moment hypotheses. Finally, we apply these results to a class of stationary random measures related to measure-valued Markov branching processes.
Reviewer: S.N.Evans

MSC:
60G57 Random measures
60E15 Inequalities; stochastic orderings
60E07 Infinitely divisible distributions; stable distributions
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
60F05 Central limit and other weak theorems
60F15 Strong limit theorems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Birkel, T.: On the convergence rate in the central limit theorem for associated processes. Ann. Probab.16, 1685-1698 (1988) · Zbl 0658.60039
[2] Burton, R., Waymire, E.: Scaling limits for associated random measures. Ann. Probab.13, 1267-1278 (1985) · Zbl 0579.60039
[3] Burton, R., Waymire, E.: The central limit problem for infinitely divisible random measures. In: Taqqu, M., Eberlein, E. (eds.) Dependence in probability and statistics. Boston: Birkhauser 1986 · Zbl 0603.60041
[4] Dabrowski, A.R.: A functional law of the iterated logarithm for associated sequences. Statist. Probab. Lett.3, 209-212 (1985) · Zbl 0578.60032
[5] Dawson, D.A., The critical measure diffusion process. Z. Wahrscheinlichkeitstheor. Verw. Geb.40, 125-145 (1977) · Zbl 0343.60001
[6] Dawson, D.A., Ivanoff, G.: Branching diffusions and random measures. In: Joffe, A., Ney, P. (eds.) Advances in probability and related topics, vol. 5, pp. 61-103. New York: Dekker 1978 · Zbl 0407.60087
[7] Dynkin, E.B.: Representation of functionals of superprocesses by multiple stochastic integrals, with applications to self-intersection local times. In: Colloque Paul Lévy sur les processus stochastiques, Astérisque 157-158 (Société Mathématique de France) (1988)
[8] Esary, J., Proschan, F., Walkup, D.: Association of random variables with applications. Ann. Math. Statist.38, 1466-1474 (1967) · Zbl 0183.21502
[9] Evans, S.N.: Superprocesses and association. Preprint (1989)
[10] Evans, S.N.: Rescaling the vacancy of a Boolean coverage process. In: Seminar on stochastic processes, 1989. Boston: Birkhauser 1990 · Zbl 0708.60017
[11] Feller, W.: An introduction to probability theory and its applications, vol. II. New York: Wiley 1971 · Zbl 0219.60003
[12] Fitzsimmons, P.J.: Construction and regularity of measure-valued Markov branching processes. Isr. J. Math.64, 337-361 (1988) · Zbl 0673.60089
[13] Fortuin, C.M., Kasteleyn, P.W., Ginibre, J.: Correlation inequalities on some partially ordered spaces. Commun. Math. Phys.22, 89-103 (1971) · Zbl 0346.06011
[14] Harris, T.E.: A correlation inequality for Markov processes in partially ordered state spaces. Ann. Probab.5, 451-454 (1977) · Zbl 0381.60072
[15] Herbst, I.W., Pitt, L.D.: Diffusion equation techniques in stochastic monotonicity and positive correlations. Probab. Th. Rel. Fields (to appear) · Zbl 0688.60062
[16] Iscoe, I.: A weighted occupation time for a class of measure-valued critical branching Brownian motion. Probab. Th. Rel. Fields71, 85-116 (1986) · Zbl 0555.60034
[17] Kallenberg, O.: Random measures. Berlin: Akademie-Verlag and New York: Academic Press 1983 · Zbl 0544.60053
[18] Lindqvist, B.H.: Association of probability measures on partially ordered spaces. J. Multivar. Anal.26, 111-132 (1988) · Zbl 0655.60005
[19] Matthes, K., Kerstan, J., Mecke, J.: Infinitely divisible point processes. New York: Wiley 1978 · Zbl 0383.60001
[20] Newman, C.M.: Normal fluctuations and the FKG inequalities. Commun. Math. Phys.74, 119-128 (1980) · Zbl 0429.60096
[21] Newman, C.M.: Asymptotic independence and limit theorems for positively and negatively dependent random variables. In: Tong, Y.L. (ed.) Inequalities in statistics and probability, pp. 127-140. Hayward: IMS
[22] Newman, C.M., Wright, A.L.: An invariance principle for certain dependent sequences. Ann. Probab.9, 671-675 (1981) · Zbl 0465.60009
[23] Petersen, K.: Ergodic theory. Cambridge: Cambridge University Press 1983 · Zbl 0507.28010
[24] Spitzer, F.: Principles of random walk, 2nd edn. Berlin Heidelberg New York: Springer 1976 · Zbl 0359.60003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.